Alert archive / Pennsylvania / Wind Advisories in 2013

Wind Advisory 4, NWS State College, PA

February 19, 20136 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Feb 19, 2013, 3:36 AM EST for 6 counties in Pennsylvania. It took effect at Feb 19, 2013, 5:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2013, 3:36 AM EST (08:36 UTC)
In effect from
Feb 19, 2013, 5:00 AM EST
Expired
Feb 19, 2013, 10:46 AM EST
In force
6 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Somerset County, PA, Warren County, PA

The radar

The State College radar (KCCX), 68 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 8.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2013-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2013-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1664 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WWUS71 KCTP 190836
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 AM EST TUE FEB 19 2013


PAZ004-005-010-017-024-033-191645-
/O.NEW.KCTP.WI.Y.0004.130219T1000Z-130219T1700Z/
WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...WARREN...BRADFORD...ST. MARYS...
RIDGWAY...DUBOIS...CLEARFIELD...JOHNSTOWN...SOMERSET
336 AM EST TUE FEB 19 2013

...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. 

* WINDS...SOUTHERLY AT 10 TO 20 MPH WITH GUSTS UP TO 45
  MPH...MAINLY ON THE RIDGES.

* TIMING...THIS MORNING.

* IMPACTS...LARGE TREE LIMBS MAY FALL...AND COULD CREATE DOWNED
  POWER OR COMMUNICATION LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
1 follow-up statement
084 
WWUS71 KCTP 191546
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1046 AM EST TUE FEB 19 2013


PAZ004-005-010-017-024-033-191700-
/O.CAN.KCTP.WI.Y.0004.000000T0000Z-130219T1700Z/
WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...WARREN...BRADFORD...ST. MARYS...
RIDGWAY...DUBOIS...CLEARFIELD...JOHNSTOWN...SOMERSET
1046 AM EST TUE FEB 19 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
WIND ADVISORY. 

GUSTY WINDS UP TO 35 MPH WILL IMPACT THE AREA THROUGH THE
DAY...BUT GUSTS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Feb 19, 1:59 AM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Feb 19, 1:59 AM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
159 AM EST TUE FEB 19 2013

.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS THE AREA FROM WEST TO EAST THROUGH
THE DAY. A WINTRY MIX WILL PROVIDE A SLIPPERY MORNING COMMUTE FOR
THE RESIDENTS OF THE CENTRAL AND WESTERN MOUNTAINS. COLD AND
BRISK NORTHWEST FLOW WILL THEN ENSUE AND CONTINUE THROUGH MID
WEEK. LAKE EFFECT AND UPSLOPE SNOWS WILL AFFECT THE NORTHWEST
MOUNTAINS AND LAUREL HIGHLANDS. FOLLOWING A BRIEF VISIT FROM HIGH
PRESSURE ON THURSDAY...UNSETTLED WEATHER IS FORECAST FROM FRIDAY
INTO THE WEEKEND WITH A GRADUAL MODERATION IN TEMPERATURES.

&&

.NEAR TERM /UNTIL NOON TODAY/...
TEMPS BOUNCING AROUND THESE LAST FEW HOURS AS CLEARING AND
NOCTURNAL COOLING TUGGING OPPOSITE WAY FROM THE SRLY WINDS. DRY
AIR REMAINS IN PLACE OVER ALL OF THE AREA. NARY A >20F DEWPOINT TO
BE FOUND IN THE CWA. PRECIP WILL VERY SOON CROSS THE PA/OH BORDER.
THUS..TIMING ALL IN LINE WITH PREV FCSTS...AROUND 09Z IN WARREN
CO...REACHING UNV/AOO AROUND 12Z. STEADY PROGRESSION OF THE
INTENSIFYING LIFT WILL PUSH THE PRECIP ACROSS THE ENTIRE AREA BY
NOON. A BACK EDGE TO THE MAIN SLUG OF PRECIP IS PROGGED BY THE
MESO MDLS TO BECOME EVIDENT AROUND 15 OR 16Z. BUT QPF BY THEN WILL
AMOUNT TO A QUARTER OF AN INCH OR MORE IN SPOTS. THUS...THE
SNOWIER AREAS IN THE HIGHER ELEVS OF THE NRN MTS SHOULD STILL GET
NEAR 3 INCHES OF ACCUM. THE THREAT FOR ZR IS KIND OF LOW...BUT
STILL EXISTS UNTIL THE COLUMN COOLS AFTER ABOUT AN HOUR OR TWO
AFTER THE ONSET OF PRECIP. SERN AREAS MAY SEE A LITTLE SLEET OR
SNOW AT FIRST...BUT TEMPS AT THE SFC SHOULD BE MILD ENUF BY THE
ONSET OF PRECIP TO KEEP THE THREAT OF ZR LOW. WHILE THERE MAY BE
POCKETS OF ZR IN THE EAST...WILL HOLD THE LINE WITH THE CURRENT
EXTENT OF THE ADVY WITHOUT SUPPORT TO ADD IN WIDESPREAD ZR EAST OF
THE CURRENT AREA. THE ADVY ITSELF IS A BIT WEAK...BUT TIMING OF
THE HIGHEST CHC FOR ZR DURING THE MORNING COMMUTE AND BUS TRIPS
IS CERTAINLY WORTH A HIGHLIGHT IN THE FORECAST.

&&

.SHORT TERM /NOON THROUGH 6 PM/...
TEMPS TRY TO WARM A LITTLE IN THE MID-DAY TO EARLY AFTN...BUT WILL
NOT BUDGE MUCH NORTH/WEST OF BLUE MTN. COLD FRONT WILL PUT AN END
TO THAT AS IT SLIDES ACROSS DURING MID-DAY TO LATE AFTN. SNOW WILL
THEN BE THE ONLY THING ON THE SCOPE FOR THE NEXT COUPLE OF DAYS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
COLD NW FLOW WILL DEVELOP TUE NGT AND CONTINUE THROUGH DAY 3/WED
WITH LAKE EFFECT/UPSLOPE SNOWS OVER THE NW MTNS/LAUREL HIGHLANDS.
WEIGHTED QPF AMTS TOWARD THE HI-RES NAM WITH WTR EQUIVALENTS LESS
THAN 0.25 INCH RESULTING IN A GENERAL 2-4" SNOW ACCUMULATION. STG
LL CAA/STEEP LAPSE RATES WILL ALSO AID IN PRODUCING GUSTY WINDS
WITH PEAK GUSTS IN THE 25-35KT RANGE. COMBO OF FCST SNFL...ALONG
WITH GUSTY WINDS/SUB-ZERO WIND CHILLS MAY WARRANT AN ADVISORY.
THEREFORE HIGHLIGHTED THE WINTER WEATHER POTENTIAL IN THE HWO.
INCREASING SUBSIDENCE/LOWERING INVERSION HTS ASSOCD WITH NARROW
RIDGE OF HIGH PRES MOVG INTO THE AREA SHOULD SPELL AN END TO THE
SNOW SHOWER ACTIVITY BY EARLY THU.

THE PATTERN OVER THE LOWER 48 WILL REMAIN ACTIVE INTO THE START OF
NEXT WEEK AS TRAIN OF PACIFIC SYSTEMS TAKE THE SCENIC ROUTE DIVING
DOWN INTO THE SOUTHERN ROCKIES BEFORE EJECTING ENEWD ACROSS THE
PLAINS...WITH ENERGY SPLITTING IN-TWO PIECES AS THEY CROSS THE
MISSISSIPPI RIVER. UPPER LEVEL RIDGING OVER HUDSON BAY AND
CUBA/BAHAMAS SHOULD STEER THESE SPRING-LIKE SYSTEMS ALONG THE
MAIN BELT OF THE JET STREAM ORIENTED ON A SW-NE TRAJECTORY THE TX
PNHDL INTO THE NORTHEAST STATES. GIVEN THIS PROJECTED LARGE SCALE
FLOW REGIME...EXPECT SIGNIFICANT PRECIPITATION TO BE FOCUSED OVER
THE SOUTHEAST U.S. /THANKS TO MOISTURE INFLUX FROM THE GOMEX/ WITH
MODEST/LIGHT WINTRY PRECIP TO THE NORTH. WILL ALSO KEEP AN EYE ON
POTENTIAL SECONDARY LOW DEVELOPMENT AS ENERGY TRANSFERS TO THE
SOUTHEAST COAST.

THE LATEST 18/12Z RUNS OF MODEL AND ENSEMBLE DATA STILL AGREE
FAIRLY WELL REGARDING THE LARGE SCALE ASPECTS OF THE FORECAST BUT
SHOW TYPICAL TIMING/DETAIL DIFFERENCES. THEREFORE MADE VERY LITTLE
CHANGE TO THE PRELIMINARY DAY 4-7 /THU-MON/ NDFD GRIDDED WEATHER
ELEMENTS...WHICH WERE DERIVED USING A CONSENSUS BLEND OF 12Z RAW
GFS/ECMWF WITH 00Z/12Z HPC/GFS/EC/NAEFS MOS-BASED DATA. HELD POPS
IN THE 30-40 PCT RANGE THRU THE WEEKEND GIVEN THE UNCERTAINTY. THE
GFS/GEFS ARE QUICKER TO BRING THE NEXT SYSTEM THROUGH THE AREA
EARLY NEXT WEEK. OVERALL...TEMPERATURES SHOULD REBOUND FROM BELOW
NORMAL MID-WEEK TO NEAR/SLIGHTLY ABOVE NORMAL BY THE WEEKEND.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
THE 06Z TAF PACKAGE SENT.

PCPN STILL A WAYS OFF.

LOOKING THE SITUATION OVER...AS PATTERN IS COMPLEX. MAIN THING
GOING FOR SNOW AND SLEET IS HOW DRY THE AIRMASS IS.

WILL UPDATE THINGS AS NEEDED.

EARLIR DISCUSSION BELOW.

A RIDGE OF HIGH PRESSURE PASSING OFF THE EAST COAST WILL PROVIDE
CENTRAL PA AIRFIELDS WITH VFR CONDS AND LIGHT WINDS OVERNIGHT.
HOWEVER...APPROACHING FRONTAL SYSTEM AND ASSOCIATED CORE OF STRONG
WINDS ALOFT WILL BRING THE LIKELIHOOD OF LLWS LATE TONIGHT.

THE FRONTAL BOUNDARY WILL SWEEP THROUGH CENTRAL PA TUE
AFTN...PRECEDED BY A 4-5 HR PERIOD OF SNOW OVER MOST OF CENTRAL
PA...WITH RAIN MOST LIKELY AT MDT AND LNS. LATEST MDL DATA SUGGESTS
THE SNOW WILL ARRIVE AT BFD AND JST ARND 12Z...AND SNOW/RAIN SHOULD
REACH THE SUSQ RIVER VALLEY ARND 16Z. WHERE PRECIP FALLS AS
SNOW...EXPECT A PERIOD OF IFR VSBYS. HOWEVER...MORE FAVORABLE MVFR
CONDS APPEAR LIKELY WHERE PRECIP IS LIKELY TO FALL AS RAIN AT MDT
AND LNS.

AS THE FRONT PASSES EAST OF THE AREA...A GUSTY WEST WIND WILL DRAW
DRIER AIR INTO THE REGION...BRINGING A RETURN TO VFR CONDS ACROSS
THE EASTERN HALF OF THE STATE LATE IN THE DAY. HOWEVER...LOW LVL
MOISTURE ASCENDING THE ALLEGHENY MTNS WILL LIKELY PRODUCE MVFR
STRATOCU AND -SHSN AT BFD AND JST.

OUTLOOK...

WED...GUSTY NW WIND. SHSN/MVFR CIGS W MTNS.

THU...NO SIG WX EXPECTED.

FRI-SAT...LGT WINTRY MIX POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 5 AM EARLY THIS MORNING TO NOON
EST TODAY FOR PAZ004>006-010>012-017>019-024>027-033>035.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO/LAMBERT/RXR
LONG TERM...STEINBUGL
AVIATION...FITZGERALD/MARTIN
Hazardous weather outlook, Feb 18, 3:12 PM EST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
312 PM EST MON FEB 18 2013

PAZ028-036-037-041-042-045-046-049>053-056>059-063>066-192015-
JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
312 PM EST MON FEB 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ006-010>012-017>019-025>027-034-035-192015-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-BEDFORD-FULTON-
312 PM EST MON FEB 18 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO NOON EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004-005-192015-
WARREN-MCKEAN-
312 PM EST MON FEB 18 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO NOON EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

LAKE EFFECT SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE FROM
TUESDAY NIGHT THROUGH WEDNESDAY...WITH LOCALLY HIGHER AMOUNTS IN
THE WARREN COUNTY SNOWBELT. IN ADDITION...WIND GUSTS UP TO 35 MPH
WILL PRODUCE WIND CHILLS IN THE SINGLE DIGITS BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ024-033-192015-
CAMBRIA-SOMERSET-
312 PM EST MON FEB 18 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO NOON EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

UPSLOPE SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE FROM
TUESDAY NIGHT THROUGH WEDNESDAY. IN ADDITION...WIND GUSTS UP TO
40 MPH WILL PRODUCE WIND CHILLS IN THE SINGLE DIGITS BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 3:01 PM ESTSpecial Weather StatementCTPFranklin, Fulton, Huntingdon, Juniata, Mifflin, Union44 min

Nearby

Wind Advisories in Pennsylvania, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.